Alert archive / California / Wind Advisories in 2022
Wind Advisory 48, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Nov 1, 2022, 3:09 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Nov 1, 2022, 12:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2022, 3:09 AM PDT (10:09 UTC)
- In effect from
- Nov 1, 2022, 12:00 PM PDT
- Expired
- Nov 2, 2022, 12:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2854 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
184 WWUS76 KSGX 011009 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 309 AM PDT Tue Nov 1 2022 CAZ055-060-012300- /O.NEW.KSGX.WI.Y.0048.221101T1900Z-221102T0400Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, Apple Valley, and Lucerne Valley 309 AM PDT Tue Nov 1 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts to 50 mph expected. * WHERE...San Bernardino County Mountains and Apple and Lucerne Valleys. * WHEN...From noon today to 9 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Additional rounds of stronger winds are expected on Wednesday and Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ056-058-062-065-012300- /O.NEW.KSGX.WI.Y.0048.221101T2300Z-221102T0700Z/ Riverside County Mountains-San Diego County Mountains- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, and Borrego Springs 309 AM PDT Tue Nov 1 2022 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts to 50 mph expected. * WHERE...Riverside County Mountains, San Diego County Mountains, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 4 PM this afternoon to midnight PDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Additional rounds of stronger winds are expected on Wednesday and Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
2 follow-up statements
957 WWUS76 KSGX 011958 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1258 PM PDT Tue Nov 1 2022 CAZ055-060-020400- /O.CON.KSGX.WI.Y.0048.000000T0000Z-221102T0400Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, Apple Valley, and Lucerne Valley 1258 PM PDT Tue Nov 1 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...San Bernardino County Mountains and Apple and Lucerne Valleys. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Additional rounds of stronger winds are expected Wednesday afternoon into Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ056-058-062-065-020515- /O.CON.KSGX.WI.Y.0048.221101T2300Z-221102T0700Z/ Riverside County Mountains-San Diego County Mountains- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, and Borrego Springs 1258 PM PDT Tue Nov 1 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Riverside County Mountains, San Diego County Mountains, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 4 PM this afternoon to midnight PDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Additional rounds of stronger winds are expected Wednesday afternoon into Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CO
308 WWUS76 KSGX 020401 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 901 PM PDT Tue Nov 1 2022 CAZ055-060-020515- /O.EXP.KSGX.WI.Y.0048.000000T0000Z-221102T0400Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, Apple Valley, and Lucerne Valley 901 PM PDT Tue Nov 1 2022 ...WIND ADVISORY HAS EXPIRED... Winds will continue to decrease overnight. $$ CAZ056-058-062-065-020700- /O.CON.KSGX.WI.Y.0048.000000T0000Z-221102T0700Z/ Riverside County Mountains-San Diego County Mountains- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, and Borrego Springs 901 PM PDT Tue Nov 1 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Riverside County Mountains, San Diego County Mountains, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...Through midnight PDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Gregoria
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 31, 9:14 PM PDT, 5 hours 55 minutes earlier.
Area forecast discussion, Oct 31, 9:14 PM PDT, 5 hours 55 minutes before
Area Forecast Discussion National Weather Service San Diego CA 914 PM PDT Mon Oct 31 2022 .SYNOPSIS... Cooler conditions will prevail for the rest of the work week as a Pacific storm system moves across the Western USA. There is a chance of rain and mountain snow late Tuesday through Thursday. Periods of gusty southwest to west winds will start on Tuesday and continue through Thursday morning. Patchy frost is possible across the High Desert by Friday morning. Dry with slightly warmer conditions will return over the upcoming weekend. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Update... A longwave trough off the coast will be taking hold of area weather through the rest of the work week. Onshore winds will be strengthening through Wednesday. Temperatures will be cooling noticeably. In fact, high temps on Tuesday will be 5-10 degrees cooler than highs felt today. It will get even cooler and breezier by Wednesday as showers also come into the picture. How much rain falls is still in question with still quite a spread off the GFS and EC ensembles with the latter showing more rain as the EC captures more precip with the 2nd wave arriving Wed night-Thu AM/slightly more displaced shortwave to the west. It will be interesting to see the 00Z ensembles to see if GEFS leans still on the drier side or goes slightly wetter. Either way, rainfall does not look to be significant enough for flooding, but a widespread rainfall along and west of the mountains this time of the year is certainly most welcome. See previous discussion below for more forecast details. Forecast Highlights: *Chance of rain and mountain snow late Tuesday through Thursday morning. *Gusty southwest to west winds Tuesday through Thursday morning. *Chance of frost in the High Desert Friday morning. As a low pressure system moves into the US West Coast, cloud coverage, winds, and chances of rain and mountain snow will increase with decreasing temperatures. Winds will begin to increase ahead of the front Tuesday afternoon and evening for the mountains and deserts. Peak gusts of 40 to 50 mph expected. Gusty post-frontal winds are expected Wednesday afternoon through Thursday morning from the coastal waters to the deserts. Peak gusts for Wednesday afternoon through Thursday will be 25 to 30 mph for the coast and valleys, up to 35 mph in the deserts, and 40 to 55 in the mountains. The strongest mountain winds will be in San Diego and Riverside counties. The incoming system will bring a chance of rain and mountain snow. Light showers ahead of the front could begin late Tuesday with the main frontal precipitation expected Wednesday morning, moving northwest to southeast into early Wednesday afternoon. Residual showers from the upper low could linger late Wednesday night into early Thursday and be more focused to the mountains. Storm total rainfall is expected to be 0.05-0.20 inches at the coast, 0.10-0.30 inches in the valleys, 0.20-0.50 inches in the mountains, and little to none in the deserts. Snow levels will start around 7000 feet early Wednesday morning, falling to around 5000 feet on Wednesday evening, and 4500 feet Thursday. Snow totals will be a trace to 1 inch from 4500-6000 feet and 1 to 2 inches above 6000 feet. Cooler temperatures are expected with this system. By Wednesday, high temperatures are forecast to be up to 10 degrees below average at the coast, 15 to 20 degrees below average for the inland valleys and mountains, and 10 to 15 degrees below average for the deserts. Further cooling is expected Thursday, especially for places away from the coast where highs will be closer to 15 to 20 degrees below average. Frost is possible Friday morning in portions of the High Desert. Gradual warming is expected next weekend into early next week but highs are forecast to remain a few degrees below average. Cloud coverage will be greatest Tuesday and Wednesday. Offshore flow Thursday afternoon into Friday will help limit low cloud coverage. Right now, offshore flow looks weak but there are still some differences in global ensembles when it comes to where the low will be positioned. Clusters with more ECMWF members have the low moving slower than clusters with majority Canadian and GEFS members. && .AVIATION... 010315Z...Moderate confidence of SCT010-020 at the coast this evening becoming BKN010-020 between 08Z-13Z and impacting KSAN, KCRQ and KSNA through 18Z. CIGS lifting to 020-030 through 21Z Tue and becoming SCT020-030 at times. Elsewhere...BKN100-200 tonight and Tuesday. && .MARINE... Southwest winds 5-15 kt Tuesday and Tuesday night shifting northwest and increasing to 15-25 kt early Wednesday morning and continuing through the day, then increasing to 20-30 kt Thursday. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...Gregoria (Update)/CO (Previous Discussion) AVIATION/MARINE...Moede
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 1:31 PM PDT | Small Craft Advisory | SGX | 54 hr |
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.